MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number SC-018-135
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a trailblazer device during patient treatment.The device was introduced in the patient with a guide.It is reported during the extraction the device became broken.The detached part did not remain in the patient and was found on the guide.No patient injury reported.
 
Additional Manufacturer Narrative
It was reported that in 2016, patient had a previous revascularization of the right limb.Reoccurrence of claudication continued.Under ultrasound, the right common femoral artery was used or antegrade direction.A 4fr introducer was placed.It was completed by an attempt to clear the sfa.The puncture of the common femoral was very difficult due to the presence of calcification build up and was difficult to cross.Passage was completed by a 0.35 guide on which a 4f catheter was mounted.The introducer was replaces by a 6f.Heparin was used through an iv.The angiography detected bulky plaque and calcification of the right sfa.All attempts to recanalize the right sfa was unsuccessful by antegrade approach, despite using many catheters, guides (0.35, 0.18, and 0.14).After an of hour of trying, physician performed the retrograde approach and incised the femoropopliteal at the level of the stent and retrograde recanalization of the sfa using a 0.18 guide and a micro snare (amplatz 2.5 lasso).Once the guide was outside the 6f antegrade introducer, a trailblazer catheter for crossing the antegrade occlusion was used on the 0.18 guide.The trailblazer was lowered to the retrograde puncture of the femoral.The recovery of the guide was difficult and it was finally able to be returned to the right direction.The new passage of the guide in the 0.18 catheter was impossible and physician had to cut the end of the catheter to be able to introduce the guide to the middle 1/3 of the femoral, progression of the guide was proving to be difficult and impossible despite many attempts.All material must be removed and an extremely damaged kinking of the trailblazer which could not withstand the calcified plaque observed.The removal of the material was accompanied by the displacement of the introducer 6f at the level of the common "femoral" which made physician stop the procedure and make manual compressions.It was reported that when physician retired the trailblazer, it was broken.After obtaining recanalization of the right sfa by retrograde approach, they did not conclude the intervention due to the defect of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the microsnare was used to support procedure.A non-medtronic guidewire was used during procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11647273
Report Number2183870-2021-00138
Device Sequence Number14413847
Product Code DQY
UDI-Device Identifier00763000104771
UDI-Public00763000104771
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberSC-018-135
Device Catalogue NumberSC-018-135
Device Lot NumberB076166
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer06/22/2021
07/12/2021
09/22/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date07/02/2021
07/28/2021
09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR